Aa
Aa
A
A
A
Close
Avatar universal

Amlodipine vs Losartan

I was on Losartan 50mg which was working fairly well then the nephrologist suggested I switch to Amlodipine 2.5 mg. which he says is better for creatinine levels.   I had been taking Amlodipine for a few weeks and BP rose.  Doctor has increased to 5 mg.  Not sure how long it will take to reduce BP.  Has anyone any experience with Amlodipine?  How is it?  Any adverse side effects?  Thanks
2 Responses
Sort by: Helpful Oldest Newest
Avatar universal
I'm now taking Amlodipine 2.5mg started yesterday,  I was originally taking lisinopril 10mg and metoprolol 25mg. I was fine with lisinopril and metoprolol the only issue was when I get a cough it will last 2 to 3 months, I can't get any sleep at all do to dry cough. The doctor took me out of both medications for 30 days but my HBP would rise especially evening time. The Doctor is now having .e to take Amlodipine and Metoprolol, all day my HBP is good but for some reason at the moment my high blood goes up and down, but I notice it goes up every time I feel like I need to throw up. So, I'm not sure what's going on, I just recently started to feel the nausea feeling lately.
Helpful - 0
1 Comments
This stuff is so hard to manage. Are there any other classes of medication you can try to manage your blood pressure. You also could copy and paste this article in which the American Heart Association talks about iron supplements to offset the dry cough of these medications. https://www.ncbi.nlm.nih.gov/pmc/articles/PMC1121028/  Maybe your doctor could try something like this. I hate to think of untreated blood pressure.  Nausea can actually be a symptom of high blood pressure.
973741 tn?1342342773
Hi, sorry. Just seeing this. I take losartan and honestly, my bp dropped quickly (thankfully, it was worryingly high). I have read though that amlodipine can take a couple of weeks to work. The thing that concerns me is that the literature says 'starts to work the first day you take it but up to two weeks for the FULL effect". Meaning, your bp rose which would worry me.

Are you renal impaired? https://pubmed.ncbi.nlm.nih.gov/9839295/  This is the abstract to an article going over a study of renal impaired patients that are hypertensive. It actually favored Losartin. Worth a read (copy and paste). Here's another study that showed the same thing: https://academic.oup.com/ndt/article/18/6/1115/1852424

I don't know your exact circumstance though so maybe more explanation would be helpful so I can understand.
Helpful - 0
Have an Answer?

You are reading content posted in the Hypertension Community

Top Healthy Living Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
14 super-healthy foods that are worth the hype
Small changes make a big impact with these easy ways to cut hundreds of calories a day.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Tips and moves to ease backaches
Here are 12 simple – and fun! – ways to boost your brainpower.